Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 24, 2016, 5:54 AM EST for Alachua County, Columbia County, Gilchrist County, Florida. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 5:54 AM EST (10:54 UTC)
- Expired
- Feb 24, 2016, 6:45 AM EST
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alachua County, FL, Columbia County, FL, Gilchrist County, FL
The radar
The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:05 AM EST | TSTM WND DMG | 7 Sw Bell, FL | DISPATCH REPORTED A LARGE LIMB DOWNED ON A POWERLINE KNOCKING OUT POWER FOR A SMALL NEIGHBORHOOD NEAR WANNEE CONSERVATION AREA. TIME ESTIMATED BY RADAR. |
| Feb 24, 6:10 AM EST | TSTM WND DMG | 2 S Bell, FL | DIV OF FORESTRY REPORTED TWO TREES DOWN IN THE BELL AREA OF GILCHRIST COUNTY. ONE LOCATED OFF SW 10TH STREET. TIME ESTIMATED BY RADAR. |
| Feb 24, 6:10 AM EST | TSTM WND DMG | 6 W Trenton, FL | GILCHRIST COUNTY ROAD DEPARTMENT REPORTED MULTIPLE TREES DOWN IN ROADWAYS ACROSS THE SOUTHWEST AND NORTHWEST PORTIONS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:58 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
838
WUUS52 KJAX 241054
SVRJAX
FLC001-023-041-241145-
/O.NEW.KJAX.SV.W.0010.160224T1054Z-160224T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 AM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILCHRIST COUNTY IN NORTHERN FLORIDA...
SOUTHWESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA...
NORTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA...
* UNTIL 645 AM EST
* AT 554 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
CROSS CITY...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...BELL...ICHETUCKNEE SPRING...COLUMBIA...ALACHUA...
HIGH SPRINGS...FORT WHITE...WORTHINGTON SPRINGS...NEWBERRY...FANNING
SPRINGS...LA CROSSE AND GUARANTO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2977 8295 2980 8292 2981 8293 2983 8289
2991 8287 2997 8276 2999 8276 2999 8279
3003 8279 3013 8271 3002 8255 2999 8258
2994 8253 2992 8241 2988 8239 2987 8233
2981 8223 2956 8266 2958 8295 2961 8297
TIME...MOT...LOC 1054Z 226DEG 51KT 2963 8299
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HESS2 follow-up statements
538
WWUS52 KJAX 241118
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 AM EST WED FEB 24 2016
FLC001-023-041-241145-
/O.CON.KJAX.SV.W.0010.000000T0000Z-160224T1145Z/
GILCHRIST FL-COLUMBIA FL-ALACHUA FL-
618 AM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EST
FOR GILCHRIST...SOUTHWESTERN COLUMBIA AND NORTHWESTERN ALACHUA
COUNTIES...
AT 617 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
BELL...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...BELL...ICHETUCKNEE SPRING...COLUMBIA...ALACHUA...
HIGH SPRINGS...FORT WHITE...WORTHINGTON SPRINGS...NEWBERRY...FANNING
SPRINGS...LA CROSSE AND GUARANTO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2977 8295 2980 8292 2981 8293 2983 8289
2991 8287 2997 8276 2999 8276 2999 8279
3003 8279 3013 8271 3002 8255 2999 8258
2994 8253 2992 8241 2988 8239 2987 8233
2981 8223 2956 8266 2958 8295 2961 8297
TIME...MOT...LOC 1117Z 228DEG 44KT 2981 8275
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HESS658
WWUS52 KJAX 241137 RRA
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 AM EST WED FEB 24 2016
FLC001-023-041-241146-
/O.EXP.KJAX.SV.W.0010.000000T0000Z-160224T1145Z/
GILCHRIST FL-COLUMBIA FL-ALACHUA FL-
637 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR GILCHRIST...SOUTHWESTERN
COLUMBIA AND NORTHWESTERN ALACHUA COUNTIES WILL EXPIRE AT 645 AM
EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS OF 45 TO 55 MPH ARE STILL POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 2977 8295 2980 8292 2981 8293 2983 8289
2991 8287 2997 8276 2999 8276 2999 8279
3003 8279 3013 8271 3002 8255 2999 8258
2994 8253 2992 8241 2988 8239 2987 8233
2981 8223 2956 8266 2958 8295 2961 8297
TIME...MOT...LOC 1132Z 226DEG 51KT 2981 8275
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:54 AM EST, 1 hour earlier.
Area forecast discussion, Feb 24, 4:54 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST WED FEB 24 2016
...TORNADO WATCH FOR INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY THROUGH 10 AM THIS MORNING...
.CURRENTLY...
EARLY MORNING SURFACE ANALYSIS DEPICTS INTENSIFYING LOW PRESSURE
(991 MILLIBARS) OVER THE TENNESSEE VALLEY...MOVING QUICKLY
NORTHEASTWARD. A TRAILING COLD FRONT EXTENDS SOUTHWARD TO COASTAL
MISSISSIPPI...WITH A WARM FRONT POSITIONED JUST NORTH OF THE
ALTAMAHA/OCMULGEE RIVERS. ALOFT...AN IMPRESSIVE CYCLONE WAS
LOCATED OVER THE TENNESSEE VALLEY...WITH A STRENGTHENING JET
STREAK TO THE SOUTH OF THIS FEATURE ALONG THE NORTHERN GULF COAST.
A BROKEN SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
POSITIONED JUST WEST OF THE OCMULGEE RIVER AND EXTENDING SOUTHWARD
THROUGH THE FLORIDA BIG BEND INTO THE EASTERN GULF OF
MEXICO...AND THIS ACTIVITY IS MOVING RAPIDLY EASTWARD NEAR 50
MPH. AHEAD OF THIS LINE...SOUTHERLY WINDS WERE INCREASING FROM
EAST TO WEST ACROSS OUR REGION. LOWER STRATUS CLOUDS WERE LOCATED
CLOSER TO THE WARM FRONT OVER INLAND SOUTHEAST GA...WITH LOW
CUMULUS BASES ADVANCING EASTWARD INTO THE FAR WESTERN SUWANNEE
VALLEY AS OF 09Z. TEMPERATURES AND DEWPOINTS WERE IN THE 60S
AREA-WIDE.
.NEAR TERM /TODAY THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS ALONG AND JUST AHEAD OF A SQUALL
LINE WILL ADVANCE INTO OUR WESTERN COUNTIES THROUGH 6 AM...AND
THEN WILL PROGRESS QUICKLY EASTWARD TO A POSITION FROM ALMA TO
WAYCROSS TO LAKE CITY BY 7 AM...AND THEN CONTINUING RAPIDLY
EASTWARD THROUGH THE REST OF THE MORNING HOURS. BASED ON LATEST
HI-RES GUIDANCE...WE EXPECT ACTIVITY TO MOVE INTO THE ATLANTIC
COASTAL COUNTIES BY THE MID-MORNING HOURS...GENERALLY 9-11
AM...AND THEN OFFSHORE BY NOON. AS WAS EXPECTED...INSTABILITY IS
THE LIMITING FACTOR IN THIS POTENTIAL SEVERE WEATHER EVENT...WITH
LATEST LAPS ANALYSIS DEPICTING AROUND 250 J/KG CLOSE TO THE WARM
FRONT OVER INLAND SOUTHEAST GA. A NARROW STRIP OF MAINLY ELEVATED
INSTABILITY EXISTS ALONG THE SQUALL LINE OVER THE FL BIG BEND AND
INTO THE EASTERN GULF OF MEXICO. DAMAGING WIND GUSTS WILL CONTINUE
TO BE THE PRIMARY THREAT WITH THIS ACTIVITY...WITH 60-80 MPH WINDS
POSSIBLE WITHIN STRONGER ACTIVITY. IMPRESSIVE DEEP-LAYER SHEAR
COULD ALSO RESULT IN HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THE MID-MORNING HOURS. ACTIVITY MAY WEAKEN AS IT
APPROACHES THE I-95 CORRIDOR DURING THE MID-MORNING HOURS AS
INSTABILITY ALONG THE COAST REMAINS ELEVATED THROUGHOUT THE
EVENT...BUT SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE
IMPRESSIVE DYNAMICS IN PLACE. ACTIVITY WILL MOVE INTO THE COASTAL
WATERS BY THE LATE MORNING HOURS.
OUR LOCAL PRESSURE GRADIENT WILL REMAIN VERY TIGHT TODAY...WITH
SOUTHWEST WINDS INCREASING TO 20-30 MPH SUSTAINED WITH FREQUENT
GUSTS UP TO 45 MPH IN THE WAKE OF THE MORNING SQUALL LINE. A WIND
ADVISORY WILL GO INTO EFFECT AT 10 AM...WITH WINDY CONDITIONS
EXPECTED THROUGH SUNSET. WINDS WILL GRADUALLY SHIFT TO A WESTERLY
DIRECTION FOLLOWING THE PASSAGE OF A COLD FRONT THIS
AFTERNOON...WITH RAPIDLY CLEARING SKIES EXPECTED FROM WEST TO
EAST. HIGHS TODAY WILL CLIMB TO NEAR 80 ALONG THE I-95
CORRIDOR...AND MID 70S OVER OUR WESTERN ZONES WHERE COLD AIR
ADVECTION WILL NOT SET IN UNTIL THE AFTERNOON HOURS. BREEZY
WESTERLY WINDS ARE EXPECTED OVERNIGHT...GENERALLY SUSTAINED NEAR
10 MPH INLAND AND AROUND 15 MPH AT THE COAST. SOME WRAP-AROUND
MOISTURE WILL PIVOT ACROSS FAR INLAND SOUTHEAST GA
OVERNIGHT...WITH SOME INCREASE IN LOW CLOUDS EXPECTED. LOWS
TONIGHT WILL FALL INTO THE 40S REGION-WIDE.
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
BREEZY WESTERLY WINDS WILL CONTINUE ON THURS...AND DESPITE SUNNY
SKIES...COLD AIR ADVECTION WILL KEEP HIGHS IN THE 60 TO 65 DEGREE
RANGE...WHICH IS 5-10 DEGREES BELOW LATE FEB CLIMO. COLD HIGH
PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS STATES ON THURS
NIGHT...WITH SURFACE WINDS BECOMING WEST-NORTHWESTERLY AND
GRADUALLY DECREASING INLAND BUT REMAINING IN THE 10-15 MPH EAST
OF INTERSTATE 95. LOWS WILL FALL BELOW LATE FEB CLIMO AREA-
WIDE...GENERALLY MID/UPPER 30S INLAND AND LOWER 40S AT THE COAST.
WIND CHILL VALUES EARLY ON FRI MORNING WILL FALL INTO THE LOWER
30S AT INLAND LOCATIONS.
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIR AND SEASONABLY COOL WEATHER WILL BE THE RULE THROUGH
SATURDAY AS MUCH OF THE EASTERN CONUS WILL BE UNDER THE INFLUENCE
OF AN UPPER LEVEL LONG WAVE TROUGH AS HIGH PRESSURE ADVANCES FROM
ALONG THE GULF COAST TO EAST OF FLORIDA DURING THE PERIOD ENSURING
A PLEASANT STRETCH OF DRY WEATHER. UNDER MOSTLY SUNNY
SKIES...HIGHS FRI AND SAT WILL ONLY REACH THE UPPER 50S TO THE
LOWER 60S. RADIATIONAL COOLING IS EXPECTED FRI AND SAT
NIGHTS...WITH FROST A GOOD POSSIBILITY INLAND...WHERE LOWS WILL
FALL INTO THE MID 30S BOTH NIGHTS. LOWS AT THE COAST WILL
GENERALLY DROP INTO THE LOWER 40S. DEEP LAYER RIDGING WILL BEGIN
TO DEVELOP ACROSS MUCH OF THE SOUTHEAST SUNDAY THROUGH TUESDAY,
WITH WARMER TEMPERATURES ON TAP. MAX TEMPS TRANSITION FROM THE
UPPER 60S ON SUNDAY TO THE 70S MONDAY THROUGH WEDNESDAY. A SLIGHT
CHANCE OF SHOWERS ARE POSSIBLE BY NEXT WEDNESDAY AS ANOTHER
UPSTREAM SYSTEM MOVES INTO TEXAS WITH A MORE MOIST ONSHORE FLOW
DEVELOPING OVER SE GA AND NE FL.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH AROUND 12Z. SOUTHERLY SURFACE
WINDS WILL INCREASE TO NEAR 15 KNOTS AT THE REGIONAL TERMINALS BY
11Z. LOW LEVEL WIND SHEAR WILL PREVAIL THROUGH AROUND 13Z...AS
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO NEAR 45 KNOTS AT 1500
FT. A SQUALL LINE OF HEAVY SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS WILL APPROACH GNV BY AROUND 12Z...AND WILL PROGRESS
EASTWARD TO IMPACT THE DUVAL COUNTY TERMINALS...SSI...AND SGJ
BETWEEN 13Z-17Z. TEMPO IFR VISIBILITIES ARE EXPECTED DURING THIS
TIME PERIOD. WIND GUSTS IN EXCESS OF 50 KNOTS WILL BE POSSIBLE
WITHIN THIS QUICK MOVING ACTIVITY THROUGH 17Z. STRONG WEST TO
SOUTHWEST WINDS WILL CONTINUE THROUGH SUNSET...WITH FREQUENT GUSTS
TO NEAR 35 KNOTS EXPECTED AT ALL OF THE TERMINALS.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT OFFSHORE THROUGH 10 AM.
SMALL CRAFT ADVISORIES WILL GO INTO EFFECT FOR THE NEAR SHORE
WATERS AT 7 AM. A GALE WARNING WILL BE IN EFFECT FOR THE OFFSHORE
WATERS BEGINNING AT 10 AM THIS MORNING. A SQUALL LINE OF STRONG TO
SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD FRONT WILL PROGRESS
INTO THE COASTAL WATERS BY THE MID-MORNING HOURS...EXITING THE
OFFSHORE WATERS BY THE MID-AFTERNOON HOURS. STRONG WIND GUSTS IN
EXCESS OF 50 KNOTS WILL BE POSSIBLE WITHIN STRONGER ACTIVITY.
FREQUENT GALE FORCE WIND GUSTS WILL CONTINUE OVER THE OFFSHORE
WATERS THROUGH THURSDAY MORNING...AND WILL BE POSSIBLE TODAY IN
THE NEAR SHORE WATERS. SEAS OFFSHORE WILL BUILD TO 7-10
FEET...WITH 4-6 FEET FOR THE NEAR SHORE WATERS. STRONG OFFSHORE
WINDS WILL PREVAIL THROUGH FRIDAY...WITH SCA CONDITIONS NEAR SHORE
EXPECTED THROUGH THURSDAY AND THROUGH AT LEAST THURSDAY NIGHT
OFFSHORE.
RIP CURRENTS: MODERATE RISK TODAY DUE TO PERSISTENT LONG PERIOD
EASTERLY SWELLS. LOW RISK EXPECTED THURSDAY THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 43 60 37 / 60 0 0 0
SSI 78 47 59 41 / 50 0 0 0
JAX 80 45 63 38 / 60 0 0 0
SGJ 80 48 63 41 / 60 0 0 0
GNV 76 44 63 38 / 60 0 0 0
OCF 77 46 63 39 / 60 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COASTAL DUVAL-COASTAL
NASSAU-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-INLAND DUVAL-
INLAND NASSAU-MARION-PUTNAM-ST. JOHNS-SUWANNEE-UNION.
GA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
20 TO 60 NM.
GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY FOR
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
NELSON/CORDERO/COMBSHazardous weather outlook, Feb 24, 4:20 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 AM EST WED FEB 24 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-250930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 420 AM EST WED FEB 24 2016 ...TORNADO WATCH IN EFFECT FOR ALL OF INLAND SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST AND NORTH CENTRAL FLORIDA THROUGH 10 AM... ...WIND ADVISORY IN EFFECT BEGINNING AT 10 AM... ...GALE WARNING OFFSHORE BEGINNING AT 10 AM... ...SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS RAPIDLY EASTWARD ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA DURING THE EARLY MORNING HOURS. THIS LINE WILL MOVE ACROSS THE COASTAL COUNTIES AND NORTH CENTRAL FLORIDA DURING THE MID TO LATE MORNING HOURS. DAMAGING WIND GUSTS OF 60-80 MPH...HAIL...AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS WITHIN STRONGER ACTIVITY THAT DEVELOPS. THE SQUALL LINE WILL MOVE INTO THE COASTAL WATERS AROUND NOON...EXITING INTO THE OFFSHORE WATERS DURING THE EARLY AFTERNOON HOURS. STRONG SOUTHWEST TO WESTERLY WINDS WILL DEVELOP LATE THIS MORNING...CONTINUING THROUGH AROUND SUNSET. SUSTAINED WIND SPEEDS OF 20-30 MPH...WITH FREQUENT GUSTS OF 40-45 MPH...ARE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NORTHEAST AND NORTH CENTRAL FLORIDA FROM THE MID-MORNING HOURS THROUGH SUNSET TONIGHT. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT OFFSHORE THROUGH 10 AM...AND THEN A GALE WARNING WILL BE POSTED BEGINNING AT 10 AM AS SOUTHWESTERLY WINDS STRENGTHEN...WITH FREQUENT GALE FORCE WIND GUSTS ANTICIPATED. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING AT 7 AM THIS MORNING FOR THE NEAR SHORE WATERS. PERSISTENT LONG PERIOD EASTERLY OCEAN SWELLS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GALE WARNINGS WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS THROUGH THE MID-MORNING HOURS ON THURSDAY. A SMALL CRAFT ADVISORY WILL REMAIN POSTED FOR THE NEAR SHORE WATERS THROUGH THURSDAY AFTERNOON. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH FRIDAY IN THE OFFSHORE WATERS. FROST WILL BE POSSIBLE AT INLAND LOCATIONS DURING THE EARLY MORNING HOURS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Feb 24, 4:32 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EST WED FEB 24 2016
GAZ132-149-241015-
ATKINSON GA-COFFEE GA-
432 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATKINSON AND WESTERN
COFFEE COUNTIES UNTIL 515 AM EST...
AT 431 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALAPAHA...OR 11 MILES SOUTH OF OCILLA...MOVING NORTHEAST AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3161 8305 3162 8304 3163 8301
3166 8301 3166 8300 3179 8299 3142 8278
3136 8310 3139 8311 3140 8314 3143 8314
3146 8315
TIME...MOT...LOC 0931Z 235DEG 32KT 3143 8325
NELSONSpecial weather statement, Feb 24, 5:12 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 AM EST WED FEB 24 2016
FLZ020>023-GAZ150-162>164-241100-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CHARLTON GA-CLINCH GA-
ECHOLS GA-WARE GA-
512 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...HAMILTON...
SUWANNEE...COLUMBIA...SOUTHERN WARE...CENTRAL CHARLTON...CLINCH AND
ECHOLS COUNTIES UNTIL 600 AM EST...
AT 512 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BLUE
SPRINGS TO NEAR MCALPIN...AND MOVING NORTHEAST AT 75 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...JENNINGS...WHITE SPRINGS...FARGO...ARGYLE...
STATENVILLE...SUWANNEE SPRINGS...STEPHEN FOSTER STATE PARK...SUWANNEE
RIVER STATE PARK...TAYLOR...WELLBORN...CROSSROADS...BELMONT...BLUE
SPRINGS...WINFIELD...SUWANNEE VALLEY...OBRIEN AND MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3063 8314 3077 8313 3120 8248 3068 8205
3058 8201 3047 8202 3043 8205 3001 8292
3034 8320 3040 8318 3042 8322 3059 8326
3063 8329
TIME...MOT...LOC 1012Z 236DEG 64KT 3056 8332 3009 8294
HESSSpecial weather statement, Feb 24, 5:35 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 AM EST WED FEB 24 2016
GAZ132-133-135-241130-
JEFF DAVIS GA-APPLING GA-COFFEE GA-
535 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN APPLING...JEFF DAVIS AND
CENTRAL COFFEE COUNTIES UNTIL 630 AM EST...
AT 534 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROXTON...MOVING NORTHEAST AT 60 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BAXLEY...HAZLEHURST...BROXTON...AMBROSE...GRAHAM...PLANT HATCH...
WEST GREEN...SNIPESVILLE...PRIDGEN...DENTON AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3190 8211 3170 8247 3171 8252 3167 8254
3167 8262 3162 8263 3144 8297 3154 8306
3178 8288 3192 8268 3193 8262 3196 8255
3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 1034Z 228DEG 50KT 3156 8292
NELSONSpecial weather statement, Feb 24, 5:42 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 AM EST WED FEB 24 2016
FLZ021-022-035-036-241130-
ALACHUA FL-GILCHRIST FL-COLUMBIA FL-SUWANNEE FL-
542 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUWANNEE...
GILCHRIST...SOUTHERN COLUMBIA AND NORTHWESTERN ALACHUA COUNTIES UNTIL
630 AM EST...
AT 542 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF MAYO TO 6
MILES NORTHWEST OF FOWLERS BLUFF...AND MOVING NORTHEAST AT 65 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...TRENTON...BELL...ICHETUCKNEE SPRING...COLUMBIA...ALACHUA...HIGH
SPRINGS...FORT WHITE...OBRIEN...FIVE POINTS...WATERTOWN...NEWBERRY...
FANNING SPRINGS...BRANFORD AND HILDRETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.
LAT...LON 3030 8255 3007 8252 2999 8258 2994 8251
2957 8247 2953 8265 2956 8266 2956 8275
2958 8278 2958 8295 2962 8297 2975 8294
2976 8295 2980 8292 2981 8293 2983 8289
2988 8287 2989 8292 2996 8293 3005 8304
TIME...MOT...LOC 1042Z 233DEG 58KT 2993 8316 2946 8310
HESSSpecial weather statement, Feb 24, 5:52 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EST WED FEB 24 2016
GAZ132-134-136-149>152-163-241130-
CLINCH GA-WAYNE GA-BRANTLEY GA-BACON GA-PIERCE GA-ATKINSON GA-
WARE GA-COFFEE GA-
552 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...ATKINSON...NORTHWESTERN
BRANTLEY...WARE...BACON...SOUTHEASTERN COFFEE...SOUTHWESTERN WAYNE
AND NORTHERN CLINCH COUNTIES UNTIL 630 AM EST...
AT 551 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COGDELL TO 7 MILES
SOUTHEAST OF MANOR...AND MOVING NORTHEAST AT 70 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WAYCROSS...ALMA...BLACKSHEAR...HOMERVILLE...PEARSON...PATTERSON...ARGYLE...
NICHOLLS...SCREVEN...OFFERMAN...DIXIE UNION...BRAGANZA...COGDELL...BRISTOL...
PEBBLE HILL...MANOR...JAMESTOWN...RAYBON...FORT MUDGE AND BOGGY BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.
LAT...LON 3166 8249 3156 8225 3147 8215 3147 8213
3152 8213 3137 8177 3101 8237 3101 8241
3099 8242 3097 8244 3107 8297 3118 8297
3119 8305 3123 8305
TIME...MOT...LOC 1051Z 224DEG 62KT 3116 8273 3105 8245
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:10 AM EST | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 16 hr |
| Feb 24, 2:33 AM EST | Gale Warning | JAX | 31 hr | |
| Feb 24, 5:12 AM EST | Special Weather Statement | JAX | Baker, Columbia, Hamilton, Suwannee | 48 min |
| Feb 24, 5:20 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 40 min |
| Feb 24, 5:42 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist | 48 min |
| Feb 24, 6:27 AM EST | Special Weather Statement | JAX | Alachua, Baker, Bradford, Clay, Columbia, Union | 63 min |
| Feb 24, 6:44 AM EST | Special Weather Statement | JAX | Suwannee | 31 min |
| Feb 24, 6:55 AM EST | Special Weather Statement | JAX | Bradford, Union | 35 min |
| Feb 24, 7:09 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Clay, Union | 36 min |
| Feb 24, 7:22 AM EST | Special Weather Statement | JAX | Duval, Nassau | 38 min |
| Feb 24, 7:25 AM EST | Special Marine Warning | JAX | 3 hr | |
| Feb 24, 7:36 AM EST | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval | 39 min |
| Feb 24, 7:38 AM EST | Special Weather Statement | JAX | Marion | 67 min |
| Feb 24, 8:15 AM EST | Special Weather Statement | JAX | Duval, Nassau | 45 min |
| Feb 24, 8:41 AM EST | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Feb 24, 8:59 AM EST | Special Weather Statement | JAX | Flagler, Putnam | 61 min |
| Feb 24, 9:20 AM EST | Special Marine Warning | JAX | 115 min | |
| Feb 24, 9:57 AM EST | Special Weather Statement | JAX | Flagler | 33 min |
| Feb 24, 12:15 PM EST | Special Weather Statement | JAX | Putnam | 45 min |
| Feb 24, 2:08 PM EST | Special Marine Warning | JAX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.